Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 231, NWS Atlanta, GA

April 22, 2005Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 22, 2005, 10:12 PM EDT for Paulding County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 10:12 PM EDT (02:12 UTC)
Expired
Apr 22, 2005, 10:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Paulding County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 6:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 230212
SVRFFC
GAC223-230245-
/O.NEW.KFFC.SV.W.0231.050423T0212Z-050423T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 1045 PM EDT

* AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES WEST OF HIRAM...AND MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3388 8494 3378 8501 3378 8472 3387 8471

$$
2 follow-up statements
000 
WWUS52 KFFC 230224
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1024 PM EDT FRI APR 22 2005

GAC223-230245-
/O.CON.KFFC.SV.W.0231.000000T0000Z-050423T0245Z/
PAULDING-
1024 PM EDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM EDT FOR
SOUTHERN PAULDING COUNTY...

AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR NEW GEORGIA...OR ABOUT 7 MILES NORTHEAST
OF VILLA RICA...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIRAM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN GEORGIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR
NORTHWESTERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM EDT SATURDAY MORNING FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3388 8494 3378 8501 3378 8472 3387 8471

$$
000 
WWUS52 KFFC 230234
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EDT FRI APR 22 2005

GAC223-230243-
/O.CAN.KFFC.SV.W.0231.000000T0000Z-050423T0245Z/
PAULDING-
1033 PM EDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PAULDING COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF PAULDING COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN GEORGIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR
NORTHWESTERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM EDT SATURDAY MORNING FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3388 8494 3378 8501 3378 8472 3387 8471

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 5:45 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Apr 22, 5:45 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI APR 22 2005

.SHORT TERM...HAVE HAD A BUSY DAY WITH SEVERE WEATHER. AREA OF
THUNDERSTORMS CURRENTLY TRACKING SOUTHEAST ACROSS THE CWA WITH SOME
DRYING ACROSS THE NORTHWEST. MAIN UPPER TROUGH EXPECTED BY 06Z...SO
MAY BE SOME REDEVELOPMENT. HAVE LEFT CHANCE TO LIKELY POPS FOR THE
NIGHT. WITH DEEP TROUGH SATURDAY...STRONG WINDS AND COLD AIR
ADVECTION WILL TAKE PLACE. WIND ADVISORY MAY BE NEEDED FOR TOMORROW.
TEMPERATURES IN THE 30S POSSIBLE FOR TOMORROW NIGHT AND NEXT SHIFTS
MAY HAVE TO CONSIDER A FREEZE WARNING. DEEP COLD POOL CROSSING THE
CWA SATURDAY AND HAVE LEFT IN THE MENTION OF CONVECTION...BUT MOSTLY
EXPECTING A CHANCE OF SHOWERS.

.LONG TERM...DRY AND COOL FOR THE FIRST OF THE WEEK. SOME WEAK WAVES
IN THE WESTERLY FLOW FOR TUESDAY AND WEDNESDAY...SO LEFT IN THE
MENTION OF SHOWERS AND THUNDERSTORMS. THURSDAY AND FRIDAY LOOK DRY.

&&

.AVIATION...
RAPIDLY DEEPENING UPPER LOW IN THE OHIO VALLEY BRINGING STRONG TO
SEVERE TSRA TO THE AREA. FIRST LINE OF ACTIVITY/MCS EXITING FAR
SOUTHERN PORTIONS OF CWA AT THIS TIME. A BRIEF RESPITE ACROSS THE
NORTH BEFORE THE NEXT ROUND. ACTUAL FRONTAL SYSTEM AND ASSOCIATED
PVA YET TO PASS. ALREADY SEEING DEVELOPMENT ACROSS IL/W TN...THAT
WILL DEVELOP A LINE THAT SHOULD SWEEP THROUGH THE AREA BETWEEN
00Z-06Z. AFT 06Z...MUCH COLDER...DRIER AIR WILL FILTER INTO THE
CWA...WITH STRONG COLD ADVECTION. EXPECT CONSIDERABLE WRAP AROUND
MOISTURE AND SOME SHRA NC/NE GA WITH COLD AIR ALOFT INTO THE
AFTERNOON HOURS SAT. CLEARING WILL OCCUR AFT 00Z SUN.

CEILINGS...GENERALLY MVFR-VFR THIS EVENING OUTSIDE OF SHRS/TSRA
ACTIVITY. BRIEF PERIOD OF IFR POSSIBLE WITH BRIEF LINE OF EXPECTED
CONVECTIVE ACTIVITY THIS EVENING. MVFR CIGS WILL PREVAIL LATE
TONIGHT THROUGH EARLY AFTERNOON SAT.

VISIBILITY...GENERALLY VFR...EXCEPT LOCALLY IFR IN SHRA/TSRA THIS
EVENING. SOME MVFR POSSIBLE IN BRIEF SHRA NC/NE GA SAT
AFTERNOON...BUT THIS WILL MAINLY BE IN THE MOUNTAINS OF NE GA AND
NOT IN THE ATL OR AHN TAF SITES.

WX...EXPECT STRONG TO SEVERE NE-SW ORIENTED SQUALL LINE...ALBEIT
BRIEF...OF TSRA TO AFFECT MOST TAF SITES BETWEEN 00Z-06Z. MAIN
THREAT WILL BE 0.5-1.0 INCH HAIL AND WINDS GUSTS TO 50KTS. ISOLD
SHRA POSSIBLE MAINLY N-NE OF ATL AND AHN 15Z-20Z SAT.

WINDS...INITIALLY...IN ADVANCE OF EXPECTED SQUALL LINE THIS
EVENING...WINDS WILL BE MOSTLY SW 5-10KTS. WINDS GUSTS TO 50KTS
POSSIBLE WITH POSSIBLE SVR SQUALL LINE 00Z-06Z THIS EVENING. WINDS
GENERALLY 260-280 10-15KTS OVERNIGHT...BUT INCREASING RAPIDLY AROUND
12Z TO 15-20KTS WITH GUSTS 25-30KTS AFT 12Z. WIND WILL BE THE MOST
SIGNIFICANT TAF ISSUE FOR SATURDAY...ESPECIALLY FOR ATL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         55  60  37  57 /  40  30  10  10
ATHENS          56  62  37  57 /  60  30  10  10
GAINESVILLE     55  59  36  57 /  40  30  10  10
ROME            53  62  35  59 /  50  20  10  10
COLUMBUS        59  66  39  63 /  60  30  10  10
MACON           59  67  38  61 /  60  30  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

41/RAB
Hazardous weather outlook, Apr 22, 7:46 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT FRI APR 22 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
746 PM EDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...FRIDAY NIGHT.

...SCATTERED SEVERE THUNDERSTORMS EXPECTED UNTIL MIDNIGHT NORTH
CENTRAL AND NORTHWEST GEORGIA...

.SYNOPSIS...
AN INTENSIFYING UPPER LOW ACROSS THE OHIO VALLEY WILL MOVE SOUTHEAST
TOWARD GEORGIA THROUGH EARLY SATURDAY. A STRONG COLD FRONT WILL ALSO
ACCOMPANY THIS SYSTEM AND MOVE INTO GEORGIA SHORTLY AFTER MIDNIGHT.
ONE ROUND OF STRONG TO SEVERE THUNDERSTORMS MOVED THROUGH THE STATE
FRIDAY AFTERNOON...AND ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL
ACCOMPANY THE COLD FRONT INTO NORTH AND WEST GEORGIA THROUGH
MIDNIGHT.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS THROUGH MIDNIGHT WILL BE LARGE
HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND LOCALLY HEAVY RAIN.
WHILE THUNDERSTORMS ARE EXPECTED TO AFFECT ALL OF GEORGIA THIS
EVENING AND EARLY TONIGHT...THE MAIN THREAT FOR ADDITIONAL SEVERE
THUNDERSTORMS WILL BE NORTHWEST OF A LINE FROM HIAWASSEE...TO
ATLANTA...TO COLUMBUS.

.DISCUSSION...
A COMPLEX OF THUNDERSTORMS WHICH MOVED ACROSS NORTH AND CENTRAL
GEORGIA FRIDAY AFTERNOON HELPED TO STABILIZE THE ATMOSPHERE SOME.
HOWEVER...AS STRONG DYNAMICS AND MODERATE INSTABILITY APPROACH THE
AREA IN ASSOCIATION WITH A STRONG UPPER TROUGH AND COLD
FRONT...RENEWED THUNDERSTORM DEVELOPMENT WAS BEING OBSERVED ACROSS
NORTHEAST ALABAMA AND NORTHWEST GEORGIA. WITH AMPLE INSTABILITY AND
DYNAMICS IN PLACE...SOME OF THESE THUNDERSTORMS WILL BE SEVERE
THROUGH MIDNIGHT. AFTER MIDNIGHT...THE AIR MASS WILL RAPIDLY BECOME
MORE STABLE AND THE BEST INSTABILITY WILL PUSH SOUTH INTO SOUTHERN
GEORGIA AND ALABAMA.  SEVERE THUNDERSTORMS SHOULD END AROUND
MIDNIGHT.

.OTHER HAZARDS...
A COMPLEX OF THUNDERSTORMS WHICH MOVED SLOWLY ACROSS MIDDLE GEORGIA
THIS AFTERNOON DUMPED SEVERAL INCHES OF RAIN ACROSS THE AREAS FROM
COLUMBUS...TO VIENNA...TO ABBEVILLE. ADDITIONAL THUNDERSTORMS LATER
TONIGHT MAY QUICKLY RESULT IN FLOODING OF LOW-LYING AND FLOOD PRONED
AREAS WITHIN THIS REGION OF THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS...ESPECIALLY ACROSS NORTHWEST GEORGIA
AND NORTH CENTRAL GEORGIA...WILL NEED TO REMAIN ACTIVATED UNTIL
MIDNIGHT. SPOTTERS AND EMERGENCY MANAGERS IN OTHER AREAS OF THE
STATE...ESPECIALLY MIDDLE GEORGIA...WILL NEED TO REMAIN ALERT UNTIL
MIDNIGHT FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH FRIDAY.
STRONG...GUSTY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH
CAN BE EXPECTED TO DEVELOP ACROSS MUCH OF GEORGIA BY MID-MORNING
SATURDAY AND CONTINUE UNTIL SUNSET. FOR THE PERIOD SUNDAY THROUGH
MONDAY...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. THERE WILL BE
ANOTHER CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. HAZARDOUS
WEATHER CONDITIONS ARE NOT EXPECTED FOR THE PERIOD THURSDAY THROUGH
FRIDAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

RAB

In the hours before

Special weather statement, Apr 22, 8:23 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT FRI APR 22 2005

GAZ106-230045-

823 PM EDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN CRISP COUNTY UNTIL 845 PM EDT...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARABI...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS OF UP TO AN INCH CAN BE EXPECTED WITH THIS STORM OVER
THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Apr 22, 8:46 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             FORT OGLETHORPE         34.92N 85.25W
04/22/2005  1.00 INCH        CATOOSA            GA   PUBLIC

0802 PM     HAIL             RINGGOLD                34.92N 85.11W
04/22/2005  1.75 INCH        CATOOSA            GA   PUBLIC

0805 PM     HAIL             TRION                   34.55N 85.31W
04/22/2005  0.88 INCH        CHATTOOGA          GA   PUBLIC

0810 PM     TSTM WND DMG     TRENTON                 34.87N 85.51W
04/22/2005                   DADE               GA   AMATEUR RADIO

            MANY TREES AND SEVERAL POWER LINES BLOWN DOWN.

0815 PM     HAIL             3 S CHICKAMAUGA         34.83N 85.29W
04/22/2005  1.00 INCH        WALKER             GA   AMATEUR RADIO

0822 PM     HAIL             RINGGOLD                34.92N 85.11W
04/22/2005  1.75 INCH        CATOOSA            GA   PUBLIC

&&

EA
Special weather statement, Apr 22, 9:10 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT FRI APR 22 2005

GAZ007-013-230145-

910 PM EDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN PICKENS AND GILMER COUNTIES UNTIL 945 PM EDT...

AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTHWEST OF BLAINE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELLIJAY...JASPER...
TALKING ROCK...WHITESTONE AND CARTECAY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Apr 22, 9:17 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             FRANKLIN                33.28N 85.10W
04/22/2005  0.75 INCH        HEARD              GA   COUNTY OFFICIAL

            PEA TO PENNEY SIZE HAIL.

0110 PM     HAIL             CLEVELAND               34.60N 83.76W
04/22/2005  1.00 INCH        WHITE              GA   PUBLIC

0110 PM     TSTM WND DMG     12 NW DAWSONVILLE       34.54N 84.27W
04/22/2005                   DAWSON             GA   COUNTY OFFICIAL

            A FEW TREES AND POWER LINES BLOWN DOWN.

0110 PM     HAIL             DAHLONEGA               34.54N 83.98W
04/22/2005  0.75 INCH        LUMPKIN            GA   PUBLIC

0115 PM     HAIL             10 NE NEWNAN            33.48N 84.67W
04/22/2005  1.00 INCH        COWETA             GA   PUBLIC

            DIME TO QUARTER SIZE HAIL.

0115 PM     TSTM WND DMG     11 E CANTON             34.25N 84.30W
04/22/2005                   CHEROKEE           GA   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN.

0745 PM     HAIL             TRENTON                 34.87N 85.51W
04/22/2005  1.50 INCH        DADE               GA   COUNTY OFFICIAL

            NUMEROUS TREES BLOWN DOWN ALSO.

0849 PM     HAIL             ROME                    34.26N 85.19W
04/22/2005  0.75 INCH        FLOYD              GA   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL.

0857 PM     HAIL             14 W ROME               34.26N 85.43W
04/22/2005  1.75 INCH        FLOYD              GA   PUBLIC

0900 PM     HAIL             OAKMAN                  34.57N 84.71W
04/22/2005  1.00 INCH        GORDON             GA   PUBLIC

&&

EA
Local storm report, Apr 22, 9:23 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
923 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HAIL             10 NNW GREENVILLE       33.16N 84.78W
04/22/2005  0.88 INCH        MERIWETHER         GA   PUBLIC

&&

EA
Special weather statement, Apr 22, 9:30 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT FRI APR 22 2005

GAZ021-230200-

930 PM EDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 TO 50 MPH
WINDS IN CHEROKEE COUNTY UNTIL 1000 PM EDT...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF CANTON...MOVING EAST AT 30 MPH. OTHER
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WALESKA...WOODSTOCK...
HOLLY SPRINGS AND BALL GROUND.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS OVER 40 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:04 PM EDTTornado WarningFFCChattooga26 min
Apr 22, 8:13 PM EDTSevere Thunderstorm WarningFFCWhitfield35 min
Apr 22, 8:16 PM EDTSevere Thunderstorm WarningFFCCatoosa29 min
Apr 22, 8:29 PM EDTSevere Thunderstorm WarningFFCFloyd31 min
Apr 22, 8:38 PM EDTSevere Thunderstorm WarningFFCMurray37 min
Apr 22, 8:51 PM EDTSevere Thunderstorm WarningFFCGordon24 min
Apr 22, 8:53 PM EDTSevere Thunderstorm WarningFFCBartow37 min
Apr 22, 8:57 PM EDTSevere Thunderstorm WarningFFCFannin48 min
Apr 22, 8:58 PM EDTSevere Thunderstorm WarningFFCFloyd32 min
Apr 22, 9:19 PM EDTSevere Thunderstorm WarningFFCPolk26 min
Apr 22, 9:25 PM EDTSevere Thunderstorm WarningFFCBartow, Paulding35 min
Apr 22, 9:27 PM EDTSevere Thunderstorm WarningFFCFloyd33 min
Apr 22, 9:40 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb35 min
Apr 22, 9:46 PM EDTSevere Thunderstorm WarningFFCHaralson29 min
Apr 22, 9:59 PM EDTSevere Thunderstorm WarningFFCFulton31 min
Apr 22, 10:06 PM EDTSevere Thunderstorm WarningFFCCarroll24 min
Apr 22, 10:15 PM EDTSevere Thunderstorm WarningFFCCobb15 min
Apr 22, 10:22 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett23 min
Apr 22, 10:42 PM EDTSevere Thunderstorm WarningFFCGwinnett33 min
Apr 22, 10:56 PM EDTSevere Thunderstorm WarningFFCRockdale, Walton34 min
Apr 22, 11:21 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.